Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Hanford, CA

July 8, 2012

NWS Hanford, CA issued this red flag warning at Jul 8, 2012, 7:30 PM PDT. It took effect at Jul 9, 2012, 10:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2012, 7:30 PM PDT (02:30 UTC)
In effect from
Jul 9, 2012, 10:00 AM PDT
Expired
Jul 9, 2012, 9:00 PM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WWUS86 KHNX 090230
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
730 PM PDT SUN JUL 8 2012

...VERY LOW HUMIDITIES TO CONTINUE IN THE KERN AND TULARE COUNTY
MOUNTAINS... 

.HUMIDITIES HAVE BEGUN RECOVERING THIS EVENING...BUT ARE EXPECTED
TO FALL BELOW 10 PERCENT IN THE KERN AND TULARE COUNTY MOUNTAINS
BY LATE MONDAY MORNING. MONSOONAL MOISTURE WILL BEGIN MOVING INTO
THE REGION TUESDAY FOR IMPROVED HUMIDITIES.

CAZ295-091030-
/O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/
/O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/
KERN COUNTY MOUNTAINS-
730 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE KERN COUNTY
MOUNTAINS...
...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE
KERN COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS...WHICH IS IN
EFFECT FROM 10 AM TO 9 PM PDT MONDAY. THE RED FLAG WARNING FOR
TODAY HAS BEEN CANCELLED.

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS.

* WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...RELATIVE HUMIDITIES HAVE RISEN ABOVE 10 PERCENT IN MOST
  LOCATIONS THIS EVENING WITH SOME ADDITIONAL RECOVERY OVERNIGHT.
  RELATIVE HUMIDITIES WILL AGAIN FALL BELOW 10 PERCENT BY LATE
  MONDAY MORNING AND REMAIN LOW THROUGH MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...AROUND 100 IN THE LOWER ELEVATIONS...AND 86 TO 96
  AT THE 5000 FOOT LEVEL.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND
  ABOUT MONDAY AND MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

CAZ298-299-090330-
/O.CAN.KHNX.FW.W.0003.000000T0000Z-120709T0400Z/
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
730 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IS CANCELLED FOR VERY LOW HUMIDITIES FOR THE
KERN COUNTY DESERTS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE RED
FLAG WARNING.

WINDS HAVE REMAINED BELOW RED FLAG CRITERIA IN THE KERN COUNTY
DESERTS. 

$$

CAZ297-091030-
/O.NEW.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/
TULARE COUNTY MOUNTAINS-
730 PM PDT SUN JUL 8 2012

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM PDT MONDAY FOR
VERY LOW HUMIDITIES WITH LONG DURATIONS FOR THE TULARE COUNTY
MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A RED FLAG
WARNING FOR VERY LOW HUMIDITIES AND LONG DURATIONS...WHICH IS IN
EFFECT FROM 10 AM TO 9 PM PDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.
  THE LOWEST HUMIDITIES ARE EXPECTED OVER THE SEQUOIA NATIONAL
  FOREST. 

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...RELATIVE HUMIDITIES WILL FALL BELOW 10 PERCENT BY LATE
  MORNING AND REMAIN LOW INTO MONDAY EVENING.

* RELATIVE HUMIDITY...AS LOW AS 7 PERCENT.

* TEMPERATURES...84 TO 94 AT 5000 FEET...77 TO 87 AT 8000 FEET.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND
  ABOUT MONDAY AND MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
3 follow-up statements
698 
WWUS86 KHNX 091033
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
333 AM PDT MON JUL 9 2012

...VERY LOW HUMIDITIES TO CONTINUE IN THE KERN AND TULARE COUNTY
MOUNTAINS...

.MODERATE HUMIDITY RECOVERIES OCCURRING TONIGHT...BUT ARE
EXPECTED TO FALL BELOW 10 PERCENT IN THE KERN AND TULARE COUNTY
MOUNTAINS BY LATE MONDAY MORNING. MONSOONAL MOISTURE WILL BEGIN
MOVING INTO THE REGION TUESDAY FOR IMPROVED HUMIDITIES.

CAZ295-297-091845-
/O.CON.KHNX.FW.W.0004.120709T1700Z-120710T0400Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
333 AM PDT MON JUL 9 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR VERY LOW HUMIDITIES WITH LONG DURATIONS
FOR THE KERN COUNTY MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...WEST TO SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TIMING...RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT IN MOST
  LOCATIONS TONIGHT. RELATIVE HUMIDITIES WILL AGAIN FALL BELOW 10
  PERCENT BY LATE MONDAY MORNING AND REMAIN LOW THROUGH MONDAY
  EVENING.

* RELATIVE HUMIDITY...AS LOW AS 6 PERCENT.

* TEMPERATURES...AROUND 100 IN THE LOWER ELEVATIONS AND 85 TO 96
  AT THE 5000 FEET LEVEL.

* LIGHTNING...NONE.

* IMPACTS...VERY LOW RELATIVE HUMIDITY WILL CREATE THE POTENTIAL 
  FOR EXTREME FIRE BEHAVIOR. USE CAUTION WITH FIRE IF OUT AND 
  ABOUT MONDAY AND MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
756 
WWUS86 KHNX 091850
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1150 AM PDT MON JUL 9 2012

...VERY LOW HUMIDITIES TO CONTINUE IN THE MOUNTAINS OF TULARE
COUNTY AND KERN COUNTY...

.SINGLE DIGIT HUMIDITIES CAN BE EXPECTED FOR A PERIOD OF SEVERAL
HOURS ABOVE 5000 FEET THROUGH THIS EVENING. ALTHOUGH POOR 
RECOVERIES ARE ANTICIPATED IN MANY AREAS TONIGHT...HUMIDITIES
SHOULD RISE INTO THE TEENS AND 20S BY LATE THIS EVENING.


CAZ295-297-100400-
/O.CON.KHNX.FW.W.0004.000000T0000Z-120710T0400Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
1150 AM PDT MON JUL 9 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR VERY LOW HUMIDITIES WITH LONG DURATIONS AT ELEVATIONS ABOVE
5000 FEET IN TULARE COUNTY AND KERN COUNTY...

* AFFECTED AREA...FIRE WEATHER ZONE 295 KERN COUNTY MOUNTAINS 
  AND FIRE WEATHER ZONE 297 TULARE COUNTY MOUNTAINS.

* WINDS...WESTERLY 5 TO 15 MPH WITH LOCAL GUSTS UP TO 25 MPH IN
  THE CANYONS AND PASSES.

* TIMING...MINIMUM RELATIVE HUMIDITIES BELOW 10 PERCENT CAN BE
  EXPECTED FOR SEVERAL HOURS ABOVE 5000 FEET. 

* RELATIVE HUMIDITY...AS LOW AS 3 PERCENT. HOWEVER...HUMIDITIES
  SHOULD RECOVER INTO THE TEENS AND 20S IN MOST AREAS BY LATER
  THIS EVENING.

* TEMPERATURES...IN THE MID 80S TO LOWER 90S THIS AFTERNOON.

* LIGHTNING...NONE. 

* IMPACTS...THE COMBINATION OF VERY LOW HUMIDITIES AND DRY FUELS
  WILL POSE A HIGH FIRE DANGER THROUGHOUT THE WARNED AREA THIS
  AFTERNOON INTO EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR
FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
DURFEE
020 
WWUS86 KHNX 100400
RFWHNX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
900 PM PDT MON JUL 9 2012

CAZ295-297-100500-
/O.EXP.KHNX.FW.W.0004.000000T0000Z-120710T0400Z/
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-
900 PM PDT MON JUL 9 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR VERY
LOW HUMIDITIES FOR THE MOUNTAINS IN KERN AND TULARE COUNTIES...

HUMIDITIES HAVE INCREASED ABOVE 10 PERCENT FOR MUCH OF THE MOUNTAINS
IN KERN AND TULARE COUNTIES THIS EVENING. WHILE SOME AREAS ABOVE 5000
FEET COULD SEE SINGLE DIGIT HUMIDITIES AGAIN ON TUESDAY...LONG DURATIONS
ARE NOT EXPECTED. HUMIDITIES WILL GRADUALLY INCREASE THROUGH THE WEEK.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:50 PM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 8, 2:50 PM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
250 PM PDT SUN JUL 8 2012

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION THROUGH LATE
THIS WEEK. DAYTIME TEMPERATURES WILL REGISTER TRIPLE DIGITS FOR THE
SAN JOAQUIN VALLEY...LOWER FOOTHILLS AND THE DESERT. WELL ABOVE
NORMAL READINGS WILL BE EXPERIENCED ELSEWHERE. MOISTURE FROM THE
SOUTHEAST WILL MOVE INTO CENTRAL CALIFORNIA BEGINNING LATE TUESDAY
FOR A THREAT OF MOUNTAINS AND DESERT THUNDERSTORMS LASTING THROUGH
FRIDAY.

&&

.DISCUSSION...THERMOMETER READINGS ARE SKYROCKETING THIS AFTERNOON
UNDER THE JULY SUN AND DESTINED TO RISE ABOVE THE CENTURY MARK
THROUGHOUT MUCH OF THE SJ VLY...LOWER FOOTHILLS AND THE KERN COUNTY
DESERT BEFORE THE DAY IS DONE. ELSEWHERE ACROSS THE CENTRAL CA
INTERIOR...TEMPERATURES THIS AFTERNOON WILL PEAK WELL ABOVE THEIR
SEASONAL NORMALS. BETTER GET USED TO IT BECAUSE THE NEAREST COLD
FRONT THAT COULD BRING A COMFORTABLY COOLER CHANGE IN THE WEATHER
WILL PROBABLY NOT GET HERE UNTIL NEXT WEEKEND AT THE EARLIEST.

INSTEAD...A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL DOMINATE
OUR WEATHER PATTERN FOR THE NEXT SEVERAL DAYS. THE RIDGE IS
CENTERED OVER THE GREAT BASIN THIS AFTERNOON AND IT WILL REMAIN
ANCHORED THERE THROUGH AT LEAST THURSDAY. SUBSIDENCE ASSOCIATED
WITH THIS RIDGE OF HIGH PRESSURE IS BRINGING SOME VERY DRY AIR
DOWN TO THE DESERT FLOOR AND THE HIGHER ELEVATIONS OF KERN COUNTY
COUNTY TODAY WHERE HUMIDITIES ARE IN THE SINGLE DIGITS. THIS
SWATH OF VERY DRY AIR CAN BE SEEN ON THE LATEST WATER VAPOR IMAGERY.
ALTHOUGH HUMIDITIES WILL PROBABLY RECOVER SOMEWHAT IN THESE AREAS
TONIGHT...RED FLAG CONDITIONS WILL LIKELY PERSIST INTO EARLY THIS
EVENING.

ALTHOUGH THE RIDGE REMAINS NEARLY STATIONARY DURING THE NEXT 72
HOURS...IT WILL BUILD MORE STRONGLY OVER CENTRAL CA EARLY THIS
WEEK AND HELP DRIVE TEMPERATURES A LITTLE HIGHER EACH DAY THROUGH
THE MIDDLE OF THIS WEEK. TUESDAY AND WEDNESDAY WILL PROBABLY BE
THE HOTTEST DAYS. IF IT IS ANY CONSOLATION...THE RECORD HIGHS FOR
FAT AND BFL ARE NOT IN JEOPARDY OF BEING BROKEN BUT THE GOOD NEWS
ENDS THERE.

IN THE MEANTIME...WE WILL BE WATCHING AN AREA OF MONSOONAL MOISTURE
BREWING OVER THE DESERTS OF ARIZONA AND SE CA. THROUGH AT LEAST
MONDAY NIGHT...THE HIGH PRESSURE RIDGE OVER THE GREAT BASIN WILL
SLOW THE NORTHWESTWARD ADVANCE OF THIS MID LEVEL MOISTURE TOWARD
CENTRAL CA. ITS ARRIVAL WILL BE MARKED BY SOME ALTOCUMULUS AND A
NOTICEABLE INCREASE IN HUMIDITY ACROSS THE CWA BY THE MIDDLE OF
THIS WEEK. AND ONCE THE MONSOON IS HERE...IT WILL LINGER THROUGH
AT LEAST FRIDAY IF NOT LONGER. ITS ARRIVAL CONTINUES TO BE DISPUTED
BY THE MODELS TODAY. FOR EXAMPLE...THE GFS IS STILL ABOUT 24 HRS
FASTER THAN THE ECM AND ADVECTS THIS MID LEVEL TROPICAL MOISTURE
NORTHWARD AS EARLY AS TUESDAY. THE MOISTURE WILL BE FAIRLY SHALLOW
INITIALLY AND COULD TRIGGER ISOLATED DRY THUNDERSTORMS OVER THE
KERN COUNTY MOUNTAINS AND THE HIGHER ELEVATIONS OF THE SIERRA BY
TUESDAY AFTERNOON OR EVENING. THUNDERSTORMS WILL BECOME WETTER AND
MORE NUMEROUS DURING MID TO LATE WEEK AS A DEEPER INFLUX OF
MONSOONAL MOISTURE OCCURS. IT IS NOT OUT OF THE QUESTION THAT A
THUNDERSTORM WANDERS OUT OF THE TEHACHAPI MOUNTAINS AND INTO THE
SOUTH END OF THE SJ VLY BETWEEN WEDNESDAY NIGHT AND FRIDAY MORNING.

AN INCREASE IN CLOUDINESS AND HUMIDITY WILL COMPLICATE TEMPERATURE
FORECASTS FROM WEDNESDAY NIGHT THROUGH FRIDAY. DIURNAL RANGES WILL
BE SMALLER AND THE AIR MIGHT FEEL MUGGY. MINIMUM TEMPS AT THE SOUTH
END OF THE SJ VLY...PARTICULARLY BFL...COULD BE NEAR 80 DEGREES
LATER THIS WEEK. ADDITIONALLY...HEAT INDICES IN THE HOTTEST LOCATIONS
OF THE SJ VLY AND LOWER FOOTHILLS COULD BE AT OR ABOVE 105 DEGREES
WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON.

THE MODELS ARE HINTING THAT SOME RELIEF FROM THE HEAT WILL OCCUR
NEXT WEEKEND AS A WEAK UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC
TURNS THE WINDS ALOFT TO A SOUTHWESTERLY DIRECTION AND PUSHES
MONSOONAL MOISTURE EAST OF THE CWA...PERHAPS AS EARLY AS SATURDAY
AFTERNOON. WILL REMAIN CAUTIOUSLY OPTIMISTIC FOR NOW AS MODELS
USUALLY TRY TO BUST DOWN UPPER LEVEL RIDGES TOO QUICKLY WHEN THEY
ARE PARKED OVER THE FOUR CORNERS REGION.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED ACROSS CENTRAL CALIFORNIA THROUGH
00Z TUESDAY.

&&

.AIR QUALITY ISSUES...
ON SUNDAY JULY 8 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN AND TULARE COUNTIES AND SEQUOIA NATIONAL PARK AND
FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING CAZ095-098-099.

&&

PUBLIC...DURFEE
AVN/FW...BROTHERTON
SYNOPSIS...BSO

WEATHER.GOV/HANFORD
Hazardous weather outlook, Jul 8, 3:41 PM PDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
341 PM PDT SUN JUL 8 2012

CAZ095-098-099-091230-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
341 PM PDT SUN JUL 8 2012

...RED FLAG WARNING UNTIL 9 PM PDT TONIGHT...
...CHANCE OF THUNDERSTORMS TUESDAY THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL 9 PM PDT TONIGHT FOR VERY
LOW RELATIVE HUMIDITY. PLEASE REFER TO /SFORFWHNX/ FOR MORE
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO THE SOUTHERN SIERRA
NEVADA...TEHACHAPI MOUNTAINS AND THE KERN COUNTY DESERT TUESDAY
THROUGH FRIDAY...ESPECIALLY OVER THE HIGHER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

CAZ096-097-091230-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
341 PM PDT SUN JUL 8 2012

...CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN INFLUX OF MONSOONAL MOISTURE WILL BRING A CHANCE OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO THE SOUTHERN SIERRA
NEVADA TUESDAY THROUGH FRIDAY...ESPECIALLY OVER THE HIGHER
ELEVATIONS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

BSO

In the hours before

Special weather statement, Jul 8, 6:30 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
630 PM PDT SUN JUL 8 2012

CAZ089>099-091330-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
630 PM PDT SUN JUL 8 2012

...TRIPLE DIGIT HEAT TO CONTINUE IN THE LOWER ELEVATIONS...

...INCREASING THREAT OF THUNDERSTORMS IN THE MOUNTAINS AND DESERT
THIS WEEK...

HIGH PRESSURE OVER CENTRAL CALIFORNIA WILL MAINTAIN TRIPLE DIGIT
HEAT UNTIL AT LEAST THURSDAY IN THE SAN JOAQUIN VALLEY...LOWER
SIERRA NEVADA FOOTHILLS AND THE KERN COUNTY DESERT.

HIGH TEMPERATURES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT WILL
RANGE FROM 100 TO 110 DEGREES BY TUESDAY AND WEDNESDAY. TEMPERATURES
COULD APPROACH RECORD READINGS ON WEDNESDAY. THE HOTTEST LOCATIONS
IN THE SIERRA NEVADA FOOTHILLS WILL BE NEAR 106 DEGREES. HIGH
TEMPERATURES COULD EVEN REACH NEAR 100 IN YOSEMITE VALLEY MONDAY
THROUGH WEDNESDAY.

MOISTURE IS EXPECTED TO BEGIN TO FLOW FROM THE SOUTHEAST INTO THE
REGION BY TUESDAY. AS A RESULT...IN THE SOUTHERN SIERRA NEVADA AS
WELL AS THE TEHACHAPI MOUNTAIN AND THE KERN DESERT AREAS...THERE IS AN
INCREASING THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. THIS
THREAT IS EXPECTED TO BEGIN TUESDAY AFTERNOON AND CONTINUE THROUGH
FRIDAY EVENING.

PERSONS PLANNING TIME OUTDOORS OVER THE NEXT SEVERAL DAYS SHOULD
PRACTICE HEAT SAFETY TIPS. KEEP YOUR BODY HYDRATED WITH PLENTY OF
WATER...WEAR LIGHT LOOSE-FITTING CLOTHING AND AVOID STRENUOUS
ACTIVITY...ESPECIALLY DURING THE HOTTEST PART OF THE DAY. KEEP IN
MIND THAT PETS NEED PLENTY OF WATER AND SHADE TOO.

SANGER

WEATHER.GOV/HANFORD

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.